Wildfire, Randall
- When
- January 19, 12:02 PM CST to 4:30 PM CST
- Where
- Randall forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The Dowlen Road wildfire began around 1202CST around ten miles south southwest of Canyon Texas in Randall county just east of the intersection of Dowlen Road and Farm to Market Road 1705. The wildfire consumed approximately two hundred and forty acres and the cause of the wildfire was determined to be from the use of welding equipment.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Dowlen Road wildfire began around 1202CST around ten miles south southwest of Canyon Texas in Randall county just east of the intersection of Dowlen Road and Farm to Market Road 1705. The wildfire consumed approximately two hundred and forty acres and the cause of the wildfire was determined to be from the use of welding equipment. There were no reports of homes or other structures damaged or destroyed and there were no reports of injuries or fatalities. A total of four fire departments and other fire agencies, including the Texas A&M Forest Service and the Randall County Fire Department, responded to the wildfire. The wildfire was contained between 1600CST and 1630CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 19, 11:41 AM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1141 AM CST TUE JAN 19 2016 .AVIATION... FOR THE 18Z TAFS...SFC COLD FRONT HAS MOVED WELL SOUTH OF THE TERMINAL SITES WITH GUSTY NORTH WINDS IN ITS WAKE AS WELL AS MVFR CIGS AT KGUY. EXPECT MVFR CLOUD DECK TO SLOWLY ERODE THIS AFTERNOON ACROSS FAR NRN SECTIONS. WINDS WILL DIMINISH BY 00Z THIS EVENING... AND THEN EVENTUALLY BECOME SSW BEFORE SUNRISE WEDNESDAY. NO PRECIPITATION IS EXPECTED THROUGH LATE WEDNESDAY MORNING. ANDRADE && .PREV DISCUSSION... /ISSUED 549 AM CST TUE JAN 19 2016/ AVIATION... COLD FRONT CURRENTLY MOVING THROUGH NORTHERN PART OF FORECAST AREA...AND IS EXPECTED TO PASS KAMA AROUND 14Z TODAY. STRONG LOW- LEVEL WINDS ABOUT 1500 FEET ABOVE THE SURFACE BEING SAMPLED BY KAMA 88D AND BY THIS MORNING'S RADIOSONDE WILL MIX TO THE SURFACE THIS MORNING. AS THIS OCCURS...EXPECT THAT NORTHERLY SURFACE WINDS WILL GUST TO AROUND 35 KT FOR A FEW HOURS. SOME POTENTIAL FOR POST-FRONTAL STRATOCUMULUS LAYER TO DEVELOP THIS AFTERNOON. AT THIS POINT...DO NOT EXPECT THAT DEVELOPMENT WILL BE SUFFICIENT TO PRODUCE A CEILING. WILL MONITOR CLOSELY AND AMEND IF NECESSARY. APART FROM THIS POSSIBILITY...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SURFACE WINDS DIMINISH NOTABLY EARLY THIS EVENING...AND THEN RETURN TO SOUTHERLY BEFORE SUNRISE WEDNESDAY AS NEXT SHORTWAVE TROF INDUCES DEVELOPMENT OF LEE SIDE SURFACE TROF. COCKRELL PREV DISCUSSION... /ISSUED 420 AM CST TUE JAN 19 2016/ DISCUSSION... AGAIN NO MAJOR CHANGES MADE TO THE FORECAST PACKAGE FOR THE NEXT SEVEN DAYS. MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT FOR PATTERN DEVELOPMENT THROUGH NEXT WEEKEND...WITH NO SURPRISES IN THE LATEST ROUND OF MODEL RUNS. LOW AMPLITUDE NORTHWEST FLOW ALOFT WILL BRING A FEW SHORTWAVES ACROSS THE REGION THIS WEEK...WITH THE PATTERN BECOMING MORE AMPLIFIED ACROSS THE CONUS BY THE END OF THE WEEK. TO START OFF TODAY...A DEVELOPING SURFACE LOW WILL DIP SOUTHEAST ACROSS THE PANHANDLES...BRINGING A COLD FRONT THROUGH THE AREA. PATCHY FREEZING FOG COULD DEVELOP EARLY THIS MORNING ACROSS NORTHEAST PORTIONS OF THE PANHANDLES...WHERE COOLER TEMPERATURES AND MOISTURE WILL POOL NEAR THE LOW. THOSE LOCATIONS WILL ALSO STRUGGLE TO BREAK 40 DEGREES THIS AFTERNOON. SOUTHWEST WINDS AND SLIGHTLY WARMER TEMPS RETURN TOMORROW BEFORE ANOTHER SURFACE LOW DEVELOPS AND DRAGS A COLD FRONT THROUGH TOMORROW NIGHT/THURSDAY MORNING. AS AN UPPER-LEVEL LOW SLIDES JUST TO THE NORTH AND EAST OF THE PANHANDLES THURSDAY MORNING...WE COULD SEE A FEW LIGHT SNOW SHOWERS ACROSS NORTHEASTERN PORTIONS OF THE PANHANDLES AND A FEW LIGHT RAIN SHOWERS DEVELOP FARTHER SOUTH CLOSER TO THE FRONT. NORTH WINDS WILL LIKELY BE STRONG BEHIND THE FRONT ON THURSDAY...WITH WIND SPEEDS POSSIBLY NEARING WIND ADVISORY CRITERIA ESPECIALLY ON THE CAPROCK. THEN DRIER AND WARMER WEATHER INTO THE WEEKEND AS AN AMPLIFIED UPPER-LEVEL RIDGE BUILDS INTO THE REGION. MODEL GUIDANCE BEGINS TO DIVERGE BY EARLY NEXT WEEK...THOUGH A SHORTWAVE TROUGH IS GENERALLY EXPECTED TO PASS OVERHEAD AROUND SUNDAY NIGHT INTO MONDAY. IT COULD BRING ANOTHER SHOT AT RAIN OR SNOW TO SOME PORTION OF THE PANHANDLES...SO HAVE INCLUDED MENTION OF RAIN OR SNOW FOR NEXT MONDAY. THE ECMWF IS DRIER AND MORE PROGRESSIVE WITH THE WAVE THAN EITHER THE GFS OR CMC. NF && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 427 AM CST TUE JAN 19 2016 OKZ001>003-TXZ001>020-192230- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 427 AM CST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. PATCHY FREEZING FOG IS POSSIBLE EARLY THIS MORNING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR NORTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE FOR SNOW ACROSS THE EASTERN OKLAHOMA PANHANDLE AND NORTHEAST TEXAS PANHANDLE WEDNESDAY NIGHT INTO THURSDAY MORNING. SNOWFALL ACCUMULATIONS OF LESS THAN 1 INCH ARE EXPECTED AT THIS TIME. THERE IS ALSO A CHANCE FOR SNOW SHOWERS TO DEVELOP ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLE NEXT MONDAY AND MONDAY NIGHT. DETAILS REGARDING POTENTIAL SNOWFALL AMOUNTS ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NF
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610404.